LYRICA AND WEIGHT GAIN ANYONE?

Discussion in 'Fibromyalgia Main Forum' started by geyedlady, Jan 10, 2007.

  1. geyedlady

    geyedlady New Member

    Many folks have found pain relief from lyrica but many others are also experiencing considerable weight gain.

    I am considering taking Lyrica, but not before I am fully educated on the significance of weight gain. I already take another med that causes weight gain.

    Thanks Geyedlady (JULIE)
  2. butterfly83

    butterfly83 New Member

    I've been on Lyrica for several months now (currently at a 150mg a day dosage), and haven't had any weight gain. I continue to watch my diet carefully, and exercise gently when I can. I've had a decrease in pain with the Lyrica. It IS a very powerful medicine, so it is advisable to start at the lowest dose (25mg, 3x a day), and work slowly up to a dosage where you feel some benefit.

    You can discuss your concerns about the weight gain side effect with your doctor, but I wouldn't let it hold you back from giving this med a try. Do you have a weight problem already? From what I've been told by doctors, people who already have weight issues are more likely to experience the side effect of weight gain.
  3. dr32164

    dr32164 New Member

    Yes, I was on Lyrica for a couple weeks and gained about 3 lbs. I changed to neurontin instead. My doctor has said that it is a common complaint with Lyrica. The neurontin works just as well for me and does not have the side effects.

    Best wishes.
    Darlene
  4. dragon06

    dragon06 New Member

    I have been on Lyrica for almost 1 year now and I have not gained any weight from it. I am currently on 300mg 2xday.
  5. FibroPainSufferer

    FibroPainSufferer New Member

    Lyrica was the first medicine my doctor prescribed when I was diagnosed with Fibro. When I went to pick up the medicine from my pharmacy, there were only 5 pills in the bottle. My insurance would not approve Lyrica. I was actually grateful later on that they didn’t because I took my first pill before bedtime & the next day I could not get rid of that hungry feeling in my stomach no matter how much I ate. If I was still on it, I know I would have gained weight & become more depressed which we all knows is a big part of Fibromyalgia! I’m now on Neurontin.
  6. geyedlady

    geyedlady New Member

    Thanks for everyone's reply about this.

    No I do not currently have a weight problem, but another medication I take, puts 15 lbs on for every MG. increase.

    That particular medication cannot be stopped or another taken in place of it. And, I have had to lose weight so many times from having to take increased doses, that my body has suffered.

    I have to weigh all the possible effects.

    Thanks again :) Geyedlady (julie )